MAUDE Adverse Event Report: COVIDIEN MAGELLAN 3ML SFTY COMBO 23X1; NEEDLE, HYPODERMIC, SINGLE LUMEN

COVIDIEN MAGELLAN 3ML SFTY COMBO 23X1; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number 8881833310
Medical Device Problem Codes Crack (1135); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The customer reported that the barrel is cracked; when they are drawing/loading the medication, the medicine spills from the crack in the barrel.No patient injury was reported.
 
Additional Manufacturer Narrative
Investigation conclusion: the customer reported the barrel was cracked.When medication was drawn/loaded up, medication spilled from the crack in the barrel.There was no patient injury/harm reported.A device history record (dhr) review of the reported lot number (033567) shows evidence that the product was released according to all established procedures and qa documentation.Lot and failure mode trending was reviewed and no related trends were identified.A historical review of complaint data did not identify any previous complaints against the reported lot.A review of maintenance records, both corrective and preventive, and calibration records did not identify any issues related to this product issue.All scheduled maintenance and calibration activities were completed per specification.A review of process and material changes performed did not identify any related changes/deviations related to this reported product issue.Process monitoring data was reviewed for the assembly equipment used during production of the reported lot and no related issues were identified.A review of the machine setup was conducted and revealed no issues.Validation parameter sheets/logs were reviewed and indicated the product equipment/machines ran within their validated parameters.A search of the non-conformance database was performed an did not identify any related non-conformances for this reported lot.One used product and seven (7) photographs were provided for evaluation.Visual inspection of the returned used product confirmed the reported product failure.A risk assessment performed calculated the severity as minor and occurrence as remote; deeming an overall risk of acceptable.Quality controls and validated sampling plans in place during deemed the reported lot acceptable as acceptance criterial was met.On the basis of the investigation results provided, a definitive root cause was not determined.Additional action will not be taken at this time.This complaint will be used for tracking and trending purposes.

Brand Name
MAGELLAN 3ML SFTY COMBO 23X1
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
COVIDIEN
2010 east international speedw
deland FL 32724
MDR Report Key11679380
Report Number1017768-2021-00922
Device Sequence Number11487909
Product Code FMI
UDI-Device Identifier10884521005815
UDI-Public10884521005815
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8881833310
Device Catalogue Number8881833310
Device Lot Number033567
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/14/2021
Supplement Date Received by Manufacturer04/14/2021
Initial Report FDA Received Date04/16/2021
Supplement Report FDA Received Date08/03/2021
Patient Sequence Number1